Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 20, NWS Tallahassee, FL

July 10, 2025Brooks County, Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 10, 2025, 7:36 PM EDT for Brooks County, Lanier County, Lowndes County, Georgia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2025, 7:36 PM EDT (23:36 UTC)
Expired
Jul 10, 2025, 10:45 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Brooks County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 22 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:04 PM EDTRAIN 2.032 N Valdosta, GA1-hour rainfall of 2.03 inches.
Jul 10, 9:00 PM EDTFLASH FLOOD1 Nw Remerton, GAWater reported over the roadway near the 2400 block of Gornto Road.
Jul 10, 9:08 PM EDTRAIN 2.712 Nne Remerton, GAWunderground station KGAVALDO57 measured a total of 2.71 inches of rain so far with 2.48 inches of that falling in 1 hour from 7 pm to 8 pm.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 84 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WGUS52 KTAE 102336
FFWTAE
GAC027-173-185-110245-
/O.NEW.KTAE.FF.W.0020.250710T2336Z-250711T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
736 PM EDT Thu Jul 10 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Brooks County in south central Georgia...
  Southern Lanier County in south central Georgia...
  Northern Lowndes County in south central Georgia...

* Until 1045 PM EDT.

* At 736 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Valdosta, Hahira, Pavo, Moody Air Force Base, Remerton, Morven, 
  Barwick, I-75 At Exit 22, Naylor, Stockton, Greenwood, Hollis and 
  Oaklawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3087 8297 3085 8301 3082 8374 3097 8374
      3101 8297

FLASH FLOOD...RADAR INDICATED

$$

IG3

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 7:18 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 10, 7:18 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
718 PM EDT Thu Jul 10 2025

...New AVIATION...

.NEAR TERM and SHORT TERM...
(Through Saturday Night)
Issued at 153 PM EDT Thu Jul 10 2025

High pressure will hold over the region through the near term
with minor shortwaves passing through that will provide the lift
for showers and thunderstorms to develop during the late morning
into afternoon hours for much of the region. PoPs for Friday and
Saturday range from 50 to 70 percent in the afternoon, with
temperatures in the low to mid 90s through Saturday. PWATs will be
around 2 inches on Friday, allowing for the possibility for heavy
rainfall with any thunderstorms that develop. The WPC has
highlighted most of the CWA in a Marginal (level 1 of 4) risk for
Excessive Rainfall through Friday. The humidity will be
noticeable, causing the heat indices to rise above 100 across the
CWA. However, the max heat index is forecast to remain below
Advisory criteria for Friday and Saturday. Morning temperatures
will be in the mid 70s.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 153 PM EDT Thu Jul 10 2025

High pressure is expected to build over the weekend. The high
pressure will be centered over the Gulf Sunday, allowing for
northwest flow to enter in. This will lower our rain chances in
the afternoon while increasing our temperatures. High temperatures
on Sunday will be in the mid-upper 90s with PoPs limited to 50-60
percent. We will have to monitor the humidity levels regarding
heat indices as we will be approaching Advisory criteria.
Overnight lows will remain in the mid-70s, with upper 70s along
the immediate coast. Continuing the heat, we will be watching the
dew points and humidity values for the heat indices. We will be
approaching Advisory criteria and may need heat advisories for the
start of the week. Actual temperatures will be in the upper 90s
with the same afternoon showers and thunderstorms developing.

The ridge is expected to break down later on Monday as a trough
digs south along the Eastern Seaboard, creating the opportunity
for unsettled weather for the week. PoPs look to increase to 60-80
percent for the afternoons as temperatures return to the low to
mid 90s. Overnight lows will be in the mid-70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 712 PM EDT Thu Jul 10 2025

A low probability of a TSRA until 06Z at ABY/VLD and 09-15Z at
ECP. Diurnal TSRA are expected to develop all TAF sites during
Friday afternoon and evening. Brief MVFR is possible with any
TSRA, otherwise VFR expected.

&&

.MARINE...
Issued at 153 PM EDT Thu Jul 10 2025

A typical summertime pattern will result in generally light west
to southwest flow which will be enhanced to 10 to 15 knots near
the coast by the afternoon sea breeze. Convection will be
concentrated in the morning hours, with waterspouts possible.

&&

.FIRE WEATHER...
Issued at 153 PM EDT Thu Jul 10 2025

Winds will be southwesterly through the end of the work week and
will then clock around to being west to northwesterly this
weekend. MinRH values look to remain well above critical
thresholds over the next several days. As high pressure begins
building over the region this weekend, we'll start to see MinRH
values come down as drier air aloft mixes down to the surface this
weekend, but no increase in fire concerns is expected given the
moist conditions we've seen so far this summer. Dispersions will
be fair to moderate for most regions on Friday with high
dispersions east of the I-75 corridor. More widespread high
dispersions are expected on Saturday afternoon for SE Alabama and
SW Georgia with westerly transport winds of 10-15 mph. Highs in
the 90s each day with heat indices pushing the low to mid 100s in
spots. Daily chances for late morning through mid evening
thunderstorms.

&&

.HYDROLOGY...
Issued at 153 PM EDT Thu Jul 10 2025

Over the next week, diurnally driven showers and thunderstorms
are expected each afternoon and evening. These will be typical of
the summer wet season, riverine flooding is not expected. Isolated
downpours could lead to flash flooding concerns, especially in
areas with poor drainage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   94  76  94  75 /  70  20  60  10
Panama City   91  79  91  79 /  50  20  50  10
Dothan        94  74  93  73 /  60  20  60  10
Albany        93  73  94  73 /  70  20  60  20
Valdosta      95  74  95  75 /  70  20  50  10
Cross City    93  75  93  74 /  40  10  40   0
Apalachicola  89  79  89  78 /  60  10  40  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
     FLZ114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...99
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jul 10, 6:06 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
606 PM EDT Thu Jul 10 2025

FLZ017-018-102230-
Inland Jefferson FL-Leon FL-
606 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES THROUGH 630 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Tallahassee State College, Florida State University,
Florida A and M, Doak Campbell Stadium, Tallahassee Memorial Hosp,
Miccosukee, Griffin Heights, Governors Square Mall, Midtown, Lake
Miccosukee, Levy Park, Indian Head Acres, Chaires Crossroads, Baum,
Orchard Pond, Maclay State Gardens, Bragg Stadium, J R Alford
Greenway, and All Saints District.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8393 3042 8436 3056 8438 3057 8438
      3058 8437 3060 8433 3061 8433 3068 8411
      3067 8400 3067 8399
TIME...MOT...LOC 2206Z 260DEG 13KT 3052 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jul 10, 6:11 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
611 PM EDT Thu Jul 10 2025

GAZ148-160-161-102245-
Berrien GA-Lanier GA-Lowndes GA-
611 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERRIEN...LANIER
AND NORTHEASTERN LOWNDES COUNTIES THROUGH 645 PM EDT...

At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over
Moody Air Force Base, or 8 miles northeast of Valdosta, moving east
at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland, Valdosta, Moody Air Force Base, Meigs, Naylor, Courthouse,
Greenwood, Barretts, Hansell, Stockton, and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3084 8309
      3083 8329 3099 8332 3103 8329 3103 8320
      3106 8320 3106 8317 3119 8317 3122 8305
      3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2211Z 248DEG 19KT 3093 8319

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Local storm report, Jul 10, 6:20 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
620 PM EDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     Tstm Wnd Gst     Moody Afb               30.98N 83.19W
07/10/2025  M39 MPH          Lowndes            GA   AWOS

            Moody Air Force Base.

&&
Special weather statement, Jul 10, 6:33 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
633 PM EDT Thu Jul 10 2025

GAZ131-147-148-161-102300-
Berrien GA-Lanier GA-Irwin GA-Cook GA-
633 PM EDT Thu Jul 10 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL COOK...SOUTHEASTERN
IRWIN...CENTRAL BERRIEN AND NORTHERN LANIER COUNTIES THROUGH 700 PM
EDT...

At 633 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Ambrose to near Sparks.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Adel, Nashville, Alapaha, Cottle, Berrien Co A/P, Massee, Weber,
Glory, and Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3113 8345 3162 8303 3159 8305 3157 8306
      3148 8311 3147 8314 3146 8315 3144 8314
      3140 8314 3139 8312 3136 8311 3133 8306
      3130 8306 3128 8304 3119 8305 3118 8298
      3114 8297
TIME...MOT...LOC 2233Z 263DEG 38KT 3153 8311 3119 8336

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Jul 10, 6:47 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
647 PM EDT Thu Jul 10 2025

GAZ146>148-158>161-102330-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
647 PM EDT Thu Jul 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COOK...SOUTH CENTRAL
BERRIEN...LANIER...NORTHERN LOWNDES...NORTHERN THOMAS...BROOKS AND
SOUTHERN COLQUITT COUNTIES THROUGH 730 PM EDT...

At 647 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ochlocknee to near Hahira. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lakeland, Valdosta, Quitman, Adel, Moultrie, Hahira, Ray City,
Ochlocknee, Pavo, Coolidge, I-75 At Exit 16, Moody Air Force Base,
Remerton, Meigs, Morven, Berlin, Barwick, Cecil, Thomasville
Municipal A/P, and New Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3095 8308 3084 8319 3074 8354 3098 8412
      3102 8412 3108 8403 3108 8401 3116 8383
      3113 8345 3114 8297 3103 8297
TIME...MOT...LOC 2247Z 240DEG 27KT 3103 8401 3093 8342

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IG3
Local storm report, Jul 10, 7:32 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
732 PM EDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     4 SW Rebecca            31.77N 83.52W
07/10/2025                   Turner             GA   911 Call Center

            Several downed trees and powerlines on Legg
            Rd.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:06 PM EDTSpecial Weather StatementTAEDougherty24 min
Jul 10, 4:29 PM EDTSpecial Weather StatementTAEDougherty, Mitchell, Turner, Worth46 min
Jul 10, 4:42 PM EDTSpecial Weather StatementTAEIrwin48 min
Jul 10, 5:13 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Lanier and 3 more62 min
Jul 10, 5:31 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Turner119 min
Jul 10, 5:37 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin53 min
Jul 10, 5:55 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Tift50 min
Jul 10, 6:04 PM EDTSpecial Weather StatementTAEMitchell26 min
Jul 10, 6:11 PM EDTSpecial Weather StatementTAELanier, Lowndes34 min
Jul 10, 6:23 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes36 min
Jul 10, 6:33 PM EDTSpecial Weather StatementTAEBerrien, Cook27 min
Jul 10, 6:47 PM EDTSpecial Weather StatementTAEBrooks, Lanier, Lowndes43 min
Jul 10, 6:58 PM EDTAreal Flood AdvisoryTAEBerrien, Brooks, Colquitt, Lanier, Lowndes2 hr
Jul 10, 7:57 PM EDTSpecial Weather StatementTAEBrooks, Lowndes48 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.